I have it. My new neurologist (Dr Rao at Hopkins) looked at my MRI for about 2 seconds and diagnosed me with it. I didn’t know what to say besides “oh”. And I thought back to everyone who came to me and said “Have you heard about this thing called Chiari Malformation?” And my answer was always yes, but I’ve already looked into it and I don’t have it. JOKES ON ME.
I’ve got to find exactly which of my MRIs shows it.
So far my treatment is to drink water; 2.5 L a day, which sounds like torture to me.
The more research I do, the more my symptoms match up pretty much exactly.
And that makes it Migraine Awareness Month again as well! This year I don’t have any sort of elaborate photography project or anything planned (well, not yet at least) but I’ll figure out something to do for it. Right now I just want an awareness shirt I can wear. But I can’t afford the fucking $20 to order one online.
Just like the Lamictal, here I go again. I’ve started dosing down on my Namenda. I’ve known for quite a bit now that it hasn’t done anything. I mean I don’t think it has. Maybe there was a small benefit at first? Maybe there was no benefit at all? And it was just some sort of placebo.
Whatever the case, I’m dosing myself down to be completely off of it. I’m only doing my morning dose for 1 week, and then it will be none at all. That’ll leave me with only like 2 medications I take everyday?
Lately I’ve been having that feeling.
The one where you just want to stop taking all your medications and just suffer.
To punish your own body for punishing you for so long.
Lately I’ve been giving that feeling serious thought. Because of side effects.
Side effects that my doctor has “never heard of before” and that “shouldn’t be happening because of this medication”. Nevertheless, I’m experiencing them. And every time I stop the medication, these side effects go away. It’s at the point where I would rather have high blood pressure than suffer through this side effect.
I do want to lessen the amount of medication I take daily. Although taking medication makes me feel like my conditions are more “real” and it’s not just all in my head as I’ve been told for years.
UGH I just have been horrible about updating this blog. I think I have mostly been using tumblr to post little complaining sentences lol.
Recently I have had a pulsed radiofrequency ablation procedure on my occipital nerves. I’m not sure if it has worked yet. It might have sent all my pain to the front of my head now? I know I have been using more Midrin than usual (probably because my sleep and work schedule has been very messed up lately though) which probably isn’t good. I’ve been getting more pain in the front of my head now, as opposed to the back/sides. I do know that I need to start physical therapy very soon because my neck and back are getting worse. I cannot put this off any longer.
It’s so hard for me to sit down and write something, but I am going to try my best to continue to do it. I always was a writer and I sort of miss it.
For the first time since forever, I didn’t make a New Years resolution. The past two years my resolutions have been somewhere along the lines of “be healthier” and “manage my illness more”, but this year I didn’t think it would be fair to hold myself accountable for such an impossible goal.
It is not my fault that I am sick. It is not my fault that it is getting worse. And it is definitely not my fault that no treatments are working.
This year my resolution is:
What does that mean? I’m probably not even 100% sure at this point. I am hoping that this is a resolution I can remember throughout the year and that it is something that’s meaning will change depending on how life goes this year.
Right now, to me it means to keep going; to not get discouraged and not give up in seeking an appropriate treatment for my pain. To keep working even though I may be sacrificing my health for it. Rest, but do not give up.
Here’s to another year of adventures!
When my neurologist left Johns Hopkins, I was distraught at the fact that I had to find a new one. I knew it would take time. And I’m usually a very patient person, but I’ve been without pain relief for too long now. But I scheduled a new patient appointment with another neurologist anyway and was determined to wait my 6months.
This month is January. My appointment was supposed to be February 1st, which was no problem! I could wait a month, that would be fine. I will just do my over the counter routine and it won’t be too bad because it’s only a month!
Surprise! They call to cancel my appointment. My doctor is now doing inpatient only that month, which is so not anyones fault and I don’t blame them, but I’m still upset. The earliest they could schedule me was June 1st. As in 6months from now JUNE 1ST! Now, THAT I don’t know how I’m going to make it to.
I do have an appointment with the Nurse Practitioner near the end of this month, but I’m not 100% sure what she can do for me? Can she prescribe me new medications? Can she recommend me for the nerve burning procedure? I just need SOMETHING that will work.
I’m going to make a list of everything I want her to cover with me and bring it so I won’t forget anything. So far that list looks like:
- Botox?! is it worth/too expensive!!
- Nerve Blocks work but are too temporary
- Can she get me into the pain clinic for the nerve burning?
- Stimulator trial?
- plz just tell me to hang in there
Linda White, please don’t fail me now!
I love playing video games.
Or actually, I used to.
It has become just one of those things that I cannot do as easily with my illness. In the past few years, I haven’t been able to play as much. It’s actually physically painful for me to play them now. The flashing lights and sudden transitions from dark to light can cause a sharp twinge of pain directly behind my eyes. It’s really similar to the pain I get when stepping out into the sunlight without closing my eyes.
And then there’s the other type of pain I feel. What do you call it, emotional pain? Where I have to watch myself play this game, and be horrible at it. I cannot aim or shoot. I waste ammunition I am too slow at reading the text during cutscenes or tutorials to even understand how to play. The motion looks blurry and laggy to me.
And it’s painful because I used to be so good at this! I would sit for hours, completely immersed in the story. Video games were just one of the ways I could escape for a little while. Now I can’t even get into the story enough. I’m always frustrated that I cannot see, aim, or follow directions to save my life (or in this case, the life of my character lmao)!
I’m having trouble concentrating on even writing all this and hoping it makes sense. I am just really frustrated. But I’m still trying!
Friday’s withdraws were BAD. In the last hour of work, it got so much worse. And I was hidden underneath my desk, thinking how awful it would be if I ruined everyones day and went to the hospital.
When I finally got home, I broke down and ended up in the bathtub with all the lights out. I sort of consider it my little comfort place. I hadn’t been in the bath for more than one minute when my phone rings. It’s the psychiatrist I saw a few weeks ago with some info about pain specialists and biofeedback. And while I’ve got him on the phone, I tell him about this horrible withdraw situation I am in. He writes me a one month prescription and I pick it up from CVS. It was the simplest fix, and here I was thinking I was going to end up in the hospital. Sometimes it just amazes me how things like that can fall into place.
In the meantime, I’m only taking half the Cymbalta dose until I can get a new neurologist. I swear there’s nothing scarier than a sudden detox from a medication!
I am suddenly stopping Cymbalta, and it is not by choice. I went to the pharmacy to pick up my refill last night, but I left empty handed because my insurance won’t pay for it until the 12th. Somehow I don’t understand. She was telling me the instructions on the bottle stated I should be taking one pill a day. But I’ve always been taking 2/day since I last saw my neurologist. How did I not run out of pills in August then?
I have no idea. But from last night (Sept 6th) until the 12th I will have no Cymbalta to take. I have read all about this withdraw, including a lovely thing called Cymbalta Discontinuation Syndrome. I made it through an extremely difficult Effexor withdraw, but that was with tapering down. In this case, I’m going from the highest dose of Cymbalta, to zero within one day.
I am very conflicted. I like the idea of having to take a medication everyday to control my symptoms and prevent pain. But I have a fear of relying on medication every day as well. It comes from the days when my endometriosis was poorly controlled and I was taking birth control pills like candy. I would double up on pills (based on my doctors recommendation) for a short amount of time to try and prevent all the pain and blood. I would double up so much, that when it came time to get a refill from the pharmacy, it was too soon, and the insurance wouldn’t cover it. And I would cry when they denied me because I didn’t know what I was going to do. Letting the period come meant extreme pain, not eating, not sleeping, and hospital trips where I wasn’t even given anything for the pain. Those pills were the only thing stopping all that from happening, and I wasn’t able to get them when I needed them. And that sounds all too familiar right now. At least with birth control pills, there is no withdrawal symptoms. I am wishing future me luck with the next 6 days.
When I finally do get my Cymbalta back, I think I am going to half my dose anyway. Having no neurologist at the moment makes me free to make shitty decisions.